MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number HOYA ISERT 251 (+22.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr report is being submitted to fda for outside us like products reporting.The product was returned to the manufacturer, and the product investigation was conducted, with results noted below.The iol was ejected out from the injector, and the main piece was not returned.One haptic was separated at the tip.The slider was completely advanced until it stopped.The rod was advanced to the nozzle.The nozzle was stretched from the slit.Trace of lubricant was found inside the injector.The dye test result showed the injector tip was properly coated.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(4); model: 251).In addition, research in our complaint database for the same production lot indicated there were not any other complaints reported as haptic separation.The root cause of the event could not be determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Damaged haptic after implantation.Haptic tip was separated and stuck in injector during use.Intra-operative explantation, a new lens was implanted.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11235921
Report Number3006723646-2021-00002
Device Sequence Number19890756
Product Code HQL
UDI-Device Identifier04547480450339
UDI-Public04547480450339
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberHOYA ISERT 251 (+22.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;